MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number G50257
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products= 6x45cm ansel, hydro st.Occupation = non-healthcare professional- lab manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an interventional procedure of the right superficial femoral artery via left common femoral artery access, an advance 18 lp low profile balloon catheter ruptured.The balloon was used to post-dilate an unknown stent that had been placed when it ruptured upon the first inflation.The balloon was removed over a wire and another balloon was used.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an interventional procedure of the right superficial femoral artery via left common femoral artery access, an advance 18 lp low profile balloon catheter ruptured.The balloon was used to post-dilate an unknown stent that had been placed when it ruptured upon the first inflation.The balloon was removed over a wire and another balloon was used.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information received 12feb2020.As reported, the patient presented with mild vessel calcification and an 80% occluded lesion in the right superficial femoral artery.The balloon was inflated with an inflation device and 50/50 visipaque to heparinized saline diluted contrast for approximately 10 seconds and to eight atmospheres before rupturing.Blood was observed in the unknown inflation device after the balloon ruptured.Investigation evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications was conducted during the investigation.The complaint device was not returned; therefore, a physical examination of the device was not possible.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.A review of the manufacturer¿s instructions and quality control procedures was conducted, and no gaps were discovered.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of complaint file, device history record, complaint history, and device master record provide objective evidence to support that the device was manufactured to specification.Product labeling was also reviewed.The label on the product package indicates that for the pta4-18-135-7-4, the nominal inflation pressure is 8atm and the rated burst pressure is 14atm.The compliance card insert also details balloon inflation pressures, stating that for balloons that measure 7mm in width and 4cm in length, the nominal inflation pressure is 8atm and the rated burst pressure is 14atm.The product ifu states: ¿the advance 18lp low profile pta balloon dilatation catheter has been designed for percutaneous transluminal angioplasty (pta) of lesions in peripheral arteries including iliac, renal, popliteal, infrapopliteal, femoral and iliofemoral as well as obstructive lesions of native or synthetic arteriovenous dialysis fistulae.¿ the ifu also states: ¿the catheter is not intended for the delivery of stents.¿ the ifu warns: ¿do not exceed rated burst pressure.Rupture of balloon may occur.Adhere to balloon inflation pressure parameters in the compliance card insert.¿ based on the information provided and the results of the investigation, cook has concluded that the procedure and unintended use error contributed to this incident.As reported, the balloon ruptured during post dilation of a stent.The product ifu precautions state ¿the catheter is not intended for the delivery of stents.¿ the appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information received 12feb2020.As reported, the patient presented with mild vessel calcification and an 80% occluded lesion in the right superficial femoral artery.The balloon was inflated with an inflation device and 50/50 visipaque to heparinized saline diluted contrast for approximately 10 seconds and to eight atmospheres before rupturing.Blood was observed in the unknown inflation device after the balloon ruptured.
 
Additional Manufacturer Narrative
Investigation-evaluation: the additional information received on 26aug2020 regarding the inflation time of 20 seconds does not change the conclusion of this investigation.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received.The device was inflated for twenty seconds, not ten seconds, as previously reported.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9601976
Report Number1820334-2020-00140
Device Sequence Number11383399
Product Code DQY
UDI-Device Identifier10827002502571
UDI-Public(01)10827002502571(17)220315(10)9594469
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K073378
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2022
Device Model NumberG50257
Device Catalogue NumberPTA4-18-135-7-4
Device Lot Number9594469
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/09/2020
Supplement Date Received by Manufacturer02/12/2020
04/07/2020
08/26/2020
Initial Report FDA Received Date01/17/2020
Supplement Report FDA Received Date02/28/2020
04/20/2020
09/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Patient Age82 YR
Patient Weight88